Dal Alert!

Receive alerts from Dalhousie by text message.

X

Bruce Smith

Professor

Department of Mathematics and Statistics

Email: bsmith@mathstat.dal.ca
Phone: (902) 494-2257
Fax: (902) 494-5130
Mailing Address: 
Department of Mathematics & Statistics
Dalhousie University
6316 Coburg Road - PO BOX 15000
Halifax, Nova Scotia, Canada
B3H 4R2
 
Research Topics:
  • Environmental statistics
  • Statistical genetics and bioinformatics

Office Number: Chase Room 309

Education:  PhD - University of California (Berkeley) (1988) 
  MSc - University of Calgary (1982) 
  BSc(Animal Biology)-University of Calgary (1975) 
  BSc(Statistic) -University of Calgary (1979)

Scholarly Interests:  Frequency domain time series and point processes, with applications to the study of sealevel, and prediction of flood risk; Statistical genetics: inference methods for quantitative trait loci, including finite mixture models; Pedigree estimation; Vaccine clinical trials.

Selected publications:

  • Greenberg, D.A., Blanchard, W., Smith, B. and Barrow, E. (2012) Climate change, mean sea level and high tides in the Bay of Fundy. Atmosphere Ocean, 50, 261-276.
  • Sarhan, A., Hamilton, D., Smith, B. and Kundu, D. (2011) The bivariate generalized linear failure rate distribution and its multivariate extension. Computational statistics and data analysis, 55, 644-654.
  • Qin, Y.S., Smith, B. and Lei, Q. (2009) Test for homogeneity in normal mixtures with unknown means and variances. J. Statist. Plan. Inf. 139, 4176 - 4189.
  • Midorikowa, S., Miyaoka, E. and Smith, B. (2008) Applicaton of dynamic Poisson models to Japanese cancer mortality data. Journal of Modern Applied Statistical Methods, 7 (2), 577-587.

Personal site:  http://bsmith.mathstat.dal.ca